Alert archive / Ohio / Frost Advisories in 2021

Frost Advisory 9, NWS Wilmington, OH

May 12, 2021Fairfield County, Hocking County, Licking County, Ohio

NWS Wilmington, OH issued this frost advisory at May 12, 2021, 3:07 PM EDT for Fairfield County, Hocking County, Licking County, Ohio. It took effect at May 13, 2021, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 12, 2021, 3:07 PM EDT (19:07 UTC)
In effect from
May 13, 2021, 2:00 AM EDT
Expired
May 13, 2021, 8:00 AM EDT
In force
6 hr
Issued by
NWS Wilmington, OH

Counties Fairfield County, OH, Hocking County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

904 
WWUS71 KILN 121907
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
307 PM EDT Wed May 12 2021

OHZ056-065-074-130230-
/O.NEW.KILN.FR.Y.0009.210513T0600Z-210513T1200Z/
Licking-Fairfield-Hocking-
Including the cities of Newark, Lancaster, Pickerington, 
and Logan
307 PM EDT Wed May 12 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Licking, Fairfield and Hocking Counties.

* WHEN...From 2 AM to 8 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
898 
WWUS71 KILN 130200
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1000 PM EDT Wed May 12 2021

OHZ056-065-074-131000-
/O.CON.KILN.FR.Y.0009.210513T0600Z-210513T1200Z/
Licking-Fairfield-Hocking-
Including the cities of Newark, Lancaster, Pickerington, 
and Logan
1000 PM EDT Wed May 12 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM THURSDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Licking, Fairfield and Hocking Counties.

* WHEN...From 2 AM to 8 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps to protect tender plants from the cold.

&&

$$
378 
WWUS71 KILN 130733
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
333 AM EDT Thu May 13 2021

OHZ056-065-074-131200-
/O.CON.KILN.FR.Y.0009.000000T0000Z-210513T1200Z/
Licking-Fairfield-Hocking-
Including the cities of Newark, Lancaster, Pickerington, 
and Logan
333 AM EDT Thu May 13 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Temperatures in the mid 30s will result in frost 
  formation.

* WHERE...Licking, Fairfield and Hocking Counties.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
660 
WWUS71 KILN 131154
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
754 AM EDT Thu May 13 2021

OHZ056-065-074-131300-
/O.EXP.KILN.FR.Y.0009.000000T0000Z-210513T1200Z/
Licking-Fairfield-Hocking-
Including the cities of Newark, Lancaster, Pickerington, 
and Logan
754 AM EDT Thu May 13 2021

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

The temperature will warm rapidly this morning.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at May 12, 9:05 AM EDT, 6 hours 2 minutes earlier.

Area forecast discussion, May 12, 9:05 AM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
905 AM EDT Wed May 12 2021

.SYNOPSIS...
High pressure continues to build over the region today. Mostly
sunny skies and slowly warming temperatures will prevail through
the rest of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mostly sunny skies will be the rule for today under tranquil high
pressure. Temperatures will rise through the 40s and 50s reaching
near 60 by this afternoon. Nudged dewpoints down a bit due to
efficient mixing, with mixing heights likely to reach above 7,000
feet by late afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Surface high pressure continues to descend into the lower Great
Lakes and Ohio Valley region, providing a mostly clear night
and another chance for frost development. Mid and upper level
are limited and winds are expected to be calm. The most likely
place for frost development will be in rural locations and
valleys. For now, with low temperatures in the mid to upper 30s,
patchy frost is in the forecast for much of the area.

Broad view story remains the same for the day on Thursday as
surface high pressure persists. Cold air advection has weakened
so temperatures will continue to moderate higher by a couple
degrees every day. For Thursday afternoon, temperatures are
still expected to be below normal but only by around 5 degrees.
Mid to upper 60s are forecast area wide.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Surface high pressure to build across the Ohio Valley through
the end of the week. A weak mid level trough will move across
the Tennessee Valley Thursday night -- with any pcpn staying
southeast of ILN/s area.

The surface high will shift off to the east through the weekend
as mid level height rises area observed over the area.
Numerical models suggest the development of a warm frontal
boundary to our southwest Saturday night -- which pushes north
into the area Sunday night into Monday. Will initially limit
pops to slight chance southwest Saturday night and Sunday and
then increase to chance category Sunday night and Monday as a
mid level short wave and front move through the area.

The surface front looks to settle south and stall out on
Tuesday. Model solution spread exists regarding how far south
the deeper moisture and frontal boundary pushes. ECMWF hangs the
front further north, while the GFS pushes the front temporarily
south and the Canadian hangs the front up near the Ohio River.
Confidence at this time frame with varied solutions is not high.
Have leaned toward hanging the front up across ILN/s area and
therefore have continued chance pops.

Temperatures will be starting below below normal with a very
gradual warming trend each day as the airmass slowly modifies.

Expect highs in the mid and upper 60s Friday, warming to the
upper 60s to lower 70s Saturday. High temperatures are expected
to reach the lower 70s Sunday, with lower and middle 70s
forecast Monday and Tuesday.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions will prevail through the TAF period.

Some diurnal cumulus clouds can then be expected (FEW-SCT)
between 16Z and 23Z. North/northeast winds of 5 to 10 knots
during the afternoon today. High pressure dominates through
Wednesday night with light variable winds and SKC conditions
expected.

Winds are a little more easterly on Thursday but below 10 knots.
Some diurnal cumulus is once again expected.

.OUTLOOK...MVFR/IFR CIGs possible Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hogue
NEAR TERM...Hogue
SHORT TERM...McGinnis
LONG TERM...AR
AVIATION...McGinnis
Hazardous weather outlook, May 12, 9:04 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
904 AM EDT Wed May 12 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042-043-051-
060>062-070>072-077>082-088-131000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Mercer-Auglaize-Darke-Shelby-
Miami-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
904 AM EDT Wed May 12 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, South
Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ026-044>046-052>056-063>065-073-074-131000-
Hardin-Logan-Union OH-Delaware-Champaign-Clark-Madison-Franklin OH-
Licking-Fayette OH-Pickaway-Fairfield-Ross-Hocking-
904 AM EDT Wed May 12 2021

This Hazardous Weather Outlook is for Central Ohio, South Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Frost is possible late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Frost is possible Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Ohio, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.